New York, 2013

Hail and Damaging Winds in New York, September 2, 2013

September 2, 2013 · NWS BUF · 33 events in 6 counties and zones

After a week of late summer warmth and humidity, a cold front crossed the region. The front sparked showers and thunderstorms with its passage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$345,000
Crop damage
$40,000
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

After a week of late summer warmth and humidity, a cold front crossed the region. The front sparked showers and thunderstorms with its passage. Several of the thunderstorms produced large hail and damaging winds with the large hail mainly across the southern tier and the damaging wind gusts across the north country. Hail, up to 1.75 inch in diameter, was reported in Jamestown, Bemus Point, Lakewood, Jordan, Red Creek, Marion and Oswego. The thunderstorms winds downed trees and power lines. At the Chautauqua Lake Yacht Club in Lakewood, several boats were flipped in addition to the down limbs and wires. In several locations, downed trees made roads impassable.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 2, 9:49 AM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 2, 9:49 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1049 AM EDT MON SEP 2 2013

.SYNOPSIS...
AFTER A WEEK OF LATE SUMMER WARMTH AND HIGH HUMIDITY...A COLD FRONT
CROSSING THE REGION TODAY WILL PRODUCE SOME SHOWERS AND THUNDERSTORMS
WHILE USHERING IN MORE SEASONABLE CONDITIONS. THE CHANGE TO MORE
FALL LIKE WEATHER MAY INCLUDE A BRIEF SHOWER OR TWO ON TUESDAY...
OTHERWISE MAINLY DRY WEATHER IS EXPECTED THROUGH THURSDAY AS HIGH
PRESSURE WILL GENERALLY BE CENTERED OVER THE OHIO VALLEY AND UPPER
GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1040 AM...COLD FRONT IS POISED TO ENTER THE WESTERN BORDER OF
THE FORECAST AREA WITH A PARTICULARLY STRONG CLUSTER OF THUNDERSTORMS
OVER NORTHEASTERN LAKE ERIE. THE FRONT WILL CROSS THE FORECAST
AREA THROUGH THE DAY WITH CONTINUED LIKELY POPS FOR SHOWERS AND
CHANCE POPS FOR ACCOMPANYING THUNDERSTORMS.

IN TERMS OF THE THUNDERSTORMS THEMSELVES...THE LOW CLOUD COVER FROM
EARLY THIS MORNING IS BREAKING UP ENOUGH TO ALLOW FOR FURTHER
DESTABILIZATION OF OUR AIRMASS. LAPS CAPE VALUES ARE QUITE HIGH WEST
OF THE FINGER LAKES TO THE LEADING EDGE OF THE FRONT...IN THE
1500-2000 J/KG RANGE. UNIDIRECTIONAL FLOW WILL ONLY YIELD SOME SPEED
SHEAR TO THE TUNE OF 10-15 M/S THROUGH 3 KM. THIS SHOULD LIMIT THE
RISK FOR ORGANIZED STRONG TO SEVERE CONVECTION...BUT THE THREAT
CANNOT BE RULED OUT GIVEN THE AMOUNT OF INSTABILITY AND ADDED
SYNOPTIC FORCING. GUSTY WIND AND TORRENTS OF RAIN WILL BE THE MAIN
THREAT FROM THE STRONGER STORMS.

THE COLD FRONT WILL PUSH OFF TO OUR EAST TONIGHT WHILE A DRY SLOT
WILL WORK ACROSS OUR REGION UNDER THE BASE OF A SHARP H5 TROUGH.
THIS WILL ENCOURAGE PARTIAL CLEARING FOR MOST AREAS...BUT WITH H85
TEMPS EXPECTED TO DROP TO ARND 8C OVER THE LOWER LAKES... THERE
COULD BE SOME LAKE ENHANCED CLOUD COVER ACROSS THE SRN TIER AND ALSO
ACROSS THE TUG HILL AREA.

TEMPERATURES TONIGHT WILL DROP INTO THE 50S FOR MOST AREAS...WHICH
WILL BE ROUGHLY 10 DEGREES LOWER THAN READINGS FROM THE PAST SEVERAL
NIGHTS. ENJOY.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
ON TUESDAY...THE UPPER TROUGH AXIS WILL SLOWLY WORK ACROSS OUR
REGION...ALONG WITH THE CORE OF ITS ASSOCIATED COOL POOL AND AREA OF
WRAPAROUND MOISTURE. THIS WILL LEAD TO A SEASONABLY COOL AND FAIRLY
CLOUDY DAY FOR OUR AREA ALONG WITH SOME SCATTERED LIGHT SHOWERS...
THE HIGHEST CHANCES FOR WHICH WILL COME ACROSS THE FAVORED UPSLOPE
FLOW REGIONS EAST OF THE LAKES. WITH 850 MB TEMPS ONLY IN THE +7C TO
+8C RANGE AND FAIRLY PLENTIFUL CLOUD COVER...MOST AREAS WILL ONLY
SEE HIGHS RANGING WITHIN A FEW DEGREES OF 70F...WITH THE HIGHER
TERRAIN OF THE SOUTHERN TIER/FINGER LAKES/NORTH COUNTRY LIKELY NOT
MAKING IT OUT OF THE MID TO UPPER 60S.

TUESDAY NIGHT...ANY LEFTOVER SCATTERED LIGHT SHOWERS SHOULD END
FAIRLY QUICKLY WITH THE LOSS OF DAYTIME HEATING AND THE DEPARTURE OF
THE UPPER TROUGH AXIS...WITH A CLEARING TREND DEVELOPING FROM WEST
TO EAST AS HIGH PRESSURE AND MUCH DRIER AIR RIDGES EAST ACROSS THE
OHIO VALLEY AND LOWER GREAT LAKES. AT THIS POINT STILL EXPECT ENOUGH
DRYING FOR SKIES TO BECOME MAINLY CLEAR ACROSS THE WEST...WHILE
FURTHER EAST SOME PARTIAL CLOUD COVER MAY LINGER THROUGH DAYBREAK ON
WEDNESDAY.

ON WEDNESDAY...THE AFOREMENTIONED SURFACE RIDGE WILL SINK
SOUTHEASTWARD INTO THE TENNESSEE VALLEY AND CAROLINAS...WHILE A
RELOADING UPPER TROUGH OVER EASTERN CANADA PUSHES ANOTHER COLD FRONT
IN OUR DIRECTION FROM CENTRAL ONTARIO/QUEBEC. THE 00Z GUIDANCE SUITE
IS IN GOOD AGREEMENT IN BRINGING THIS FEATURE INTO THE SAINT
LAWRENCE VALLEY AND ADJOINING PORTIONS OF THE NORTH COUNTRY BY
SUNSET ALONG WITH AN ATTENDANT SHOWER THREAT...THOUGH WITH LIMITED
MOISTURE AND UPPER LEVEL SUPPORT PRECIP CHANCES SHOULD REMAIN IN THE
LOW CHANCE RANGE. OTHERWISE...EXPECT A MOSTLY SUNNY AND BREEZY DAY
AS THE PRESSURE GRADIENT ACROSS OUR REGION TIGHTENS IN ADVANCE OF
THE APPROACHING COLD FRONT. 850 MB TEMPS SHOULD RECOVER TO BETWEEN
+11C AND +13C IN THE WARM ADVECTION REGIME AHEAD OF THE FRONT...AND
THIS COUPLED WITH PLENTIFUL SUNSHINE AND GOOD MIXING SHOULD HELP
BOOST TEMPS BACK UP INTO THE MID AND UPPER 70S AREAWIDE...WITH A FEW
OF OUR NORMALLY WARMER INTERIOR LOCATIONS POSSIBLY EVEN REACHING THE
80 DEGREE MARK.

WEDNESDAY NIGHT...THE 00Z GUIDANCE REMAINS IN GOOD AGREEMENT ON
PUSHING THE COLD FRONT SOUTHWARD ACROSS OUR REGION. WITH CONTINUED
LIMITED MOISTURE AND UPPER SUPPORT...ANY SHOWERS ALONG THE FRONT
SHOULD ALSO REMAIN FAIRLY LIMITED...WITH THE BULK OF THESE CONFINED
TO OUR EASTERN ZONES WHERE MOISTURE/LIFT LOOKS TO BE A LITTLE MORE
FAVORABLE. HAVE THUS KEPT A MIX OF SLIGHT CHANCE TO LOW-END CHANCE
POPS IN PLAY...WITH THE HIGHEST CHANCES FOUND ACROSS THE NORTH
COUNTRY.

FOLLOWING THE FRONTAL PASSAGE...HIGH PRESSURE WILL BUILD SOUTHEAST
ACROSS OUR REGION THURSDAY AND THURSDAY NIGHT ALONG WITH A
REINFORCING SHOT OF COOLER AND DRIER AIR. THIS WILL RESULT IN A
RETURN TO FAIR WEATHER...ALONG WITH OUR TEMPERATURES FALLING BACK TO
BELOW AVERAGE. AFTER THE CONSIDERABLE DISCREPANCIES THE GUIDANCE HAS
SHOWN OVER THE PAST COUPLE DAYS WITH RESPECT TO THE EXTENT OF THIS
COOLDOWN...THE 00Z RUNS OF THE ECMWF/GFS/GEM HAVE COME INTO
REMARKABLY BETTER AGREEMENT THIS FORECAST CYCLE...AND NOW GENERALLY
INDICATE 850 MB TEMPS REACHING A MINIMUM OF +2C TO +6C SOMETIME
BETWEEN LATER THURSDAY AND THURSDAY NIGHT. THIS SAID...GIVEN THE
RECENT INCONSISTENCY OF THE MEDIUM RANGE GUIDANCE AND THE FACT THAT
THIS TIME FRAME IS STILL 3.5 DAYS OUT...FEEL IT BEST TO AIM
CONSERVATIVE ON THE AMOUNT OF COOLING UNTIL IT BECOMES CLEAR THAT
BETTER MODEL-TO-MODEL AND RUN-TO-RUN AGREEMENT IS INDEED EMERGING.
WITH THIS IN MIND...FOR NOW HAVE INDICATED HIGHS ONLY DROPPING BACK
INTO THE MID 60S TO LOWER 70S THURSDAY...WITH THURSDAY NIGHT'S LOWS
THEN FALLING INTO THE MID 40S TO LOWER 50S.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...SUBSTANTIALLY WARMER AIR
WILL MAKE A QUICK RETURN TO OUR REGION ON FRIDAY AS THE UPPER TROUGH
OVER EASTERN CANADA SLIDES OUT TO SEA...AND SURFACE-BASED RIDGING
OVER OUR REGION DRIFTS OUT INTO THE WESTERN ATLANTIC. WITH 850 MB
TEMPS SURGING BACK TO +12C TO +14C BY THE END OF THE DAY...SURFACE
TEMPS SHOULD RECOVER BACK INTO THE MID 70S ACROSS MUCH OF THE
AREA...THOUGH THE NORTH COUNTRY WILL PROBABLY REMAIN A LITTLE
COOLER.

AFTER THAT...UPPER TROUGHING AGAIN LOOKS TO RELOAD OVER EASTERN
CANADA DURING THE UPCOMING WEEKEND...WITH AN ASSOCIATED COLD FRONTAL
BOUNDARY SLOWLY PUSHING SOUTH ACROSS OUR REGION. THIS WILL BRING A
RISK OF CONVECTION BACK INTO THE FORECAST...WITH THE HIGHEST CHANCES
FOR THIS LOOKING TO COME SATURDAY AND SATURDAY NIGHT PER THE 00Z
GFS/ECMWF...BEFORE SLOWLY DIMINISHING FROM NORTH TO SOUTH ON SUNDAY
FOLLOWING THE FROPA. IN ADVANCE OF THE FRONT...TEMPS SHOULD CONTINUE
TO RUN ABOVE AVERAGE ON SATURDAY...BEFORE DROPPING OFF SOME AGAIN ON
SUNDAY.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
WHILE THERE WILL BE PATCHY IFR-MVFR CIGS EARLY THIS MORNING...
GENERALLY VFR CONDITIONS CAN BE EXPECTED THROUGH MIDDAY. AS WE
PROGRESS THROUGH THE MIDDAY AND AFTERNOON THOUGH...A COLD FRONT WILL
PUSH ACROSS THE REGION WHILE PRODUCING SOME SHOWERS AND
THUNDERSTORMS. THIS COULD RESULT IN POCKETS OF MVFR CONDITIONS...BUT
ANY DETERIORATION IN THE CIGS/VSBYS SHOULD BE SHORT LIVED. FOR THE
FAR WRN SITES (INCL. KBUF/KIAG/KJHW)...THE HIGHEST CHANCE FOR
CONVECTION WILL COME BETWEEN 14 AND 18Z. FOR THE FINGER LAKES REGION
(INCL. KROC) THE PRIME TIME FOR SHOWERS AND STORMS WILL BE ABOUT
18-21Z...AND FOR THE EASTERN LAKE ONTARIO REGION (INCL. KART/KGTB)
THE CONVECTION WILL FALL BETWEEN 20-00Z.

VFR CONDITIONS ARE GENERALLY EXPECTED IN THE WAKE OF THE FRONT
TONIGHT...ALTHOUGH CIGS MAY DOP TO LIFR ACROSS PARTS OF THE SRN TIER
LATE.

OUTLOOK...
TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS.
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A SLIGHT CHANCE OF
FRIDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL PUSH ACROSS THE LOWER GREAT LAKES TODAY AND THIS
WILL RESULT IN THE LIKELIHOOD FOR SOME SHOWERS AND THUNDERSTORMS.
WHILE WINDS AND WAVES WILL GENERALLY REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS...SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE
WINDS IN EXCESS OF 30 KNOTS.

FRESHENING WESTERLY WINDS IN THE WAKE OF THE FRONT WILL ENCOURAGE
WAVES TO BUILD TO NEAR SCA LEVELS LATER TONIGHT...ESPECIALLY OVER
LAKE ONTARIO WHERE WINDS COULD REACH 25 KNOTS. A SCA MAY NEED TO BE
ISSUED IN A FORECAST PACKAGE LATER TODAY.

WINDS AND WAVES ON LAKE ONTARIO WILL MOST CERTAINLY BE AT SCA LEVELS
ON TUESDAY...WHERE WAVES AS HIGH AS 6 FEET WILL BE POSSIBLE OVER THE
EAST END.

WINDS AND WAVES WILL THEN SUBSIDE TUESDAY NIGHT AND WEDNESDAY AS
HIGH PRESSURE BUILDING ACROSS THE OHIO VALLEY WILL WEAKEN THE SFC
PRESSURE GRADIENT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Sep 2, 4:02 AM EST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT MON SEP 2 2013

NYZ001>008-010>014-019>021-085-030915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
502 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE REGION TODAY WHILE BRINGING SOME
ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH GUSTY
WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-030915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE REGION TODAY WHILE BRINGING SOME
ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH GUSTY
WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Sep 2, 6:28 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
728 AM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     TSTM WND DMG     OSWEGO                  43.43N  76.48W
09/01/2013                   OSWEGO             NY   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 246 IN SCHROEPPEL

1147 PM     TSTM WND DMG     OSWEGO                  43.43N  76.48W
09/01/2013                   OSWEGO             NY   LAW ENFORCEMENT

            TREE ON CAR IN WEST MONROE. MOREY AND MONROE BLVD. TIME
            EST FROM RADAR

&&

EVENT NUMBER BUF1300268
EVENT NUMBER BUF1300269

DK

The radar

The Buffalo radar (KBUF), 103 km away, was scanning. The volume nearest the first event began at 16:26 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 15 hail. Local standard time, as filed.

Hail, Chautauqua

When
September 2, 11:25 AM EST
Where
Chautauqua County, Chautauqua
Measured
1 in hail
Property damage
$5,000
Crop damage
$5,000
Reported by
Public
Coordinates
42.200, -79.470

Hail, Chautauqua

When
September 2, 11:45 AM EST
Where
Chautauqua County, 0.86 mi SE of Bemus Pt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.160, -79.370

Thunderstorm Wind, Chautauqua

When
September 2, 11:50 AM EST
Where
Chautauqua County, Lakewood
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
42.100, -79.320

Broadcast media reported trees and wires down.

Hail, Chautauqua

When
September 2, 11:55 AM EST
Where
Chautauqua County, 0.51 mi E of Lakewood
Measured
0.75 in hail
Reported by
Public
Coordinates
42.100, -79.310

Hail, Chautauqua

When
September 2, 11:57 AM EST
Where
Chautauqua County, Lakewood
Measured
1.75 in hail
Property damage
$10,000
Crop damage
$15,000
Reported by
Public
Coordinates
42.100, -79.320

Hail, Chautauqua

When
September 2, 11:57 AM EST
Where
Chautauqua County, 1.03 mi E of Ashville Bay
Measured
1 in hail
Property damage
$10,000
Crop damage
$10,000
Reported by
Broadcast Media
Coordinates
42.100, -79.360

Thunderstorm Wind, Chautauqua

When
September 2, 12:00 PM EST
Where
Chautauqua County, 0.69 mi N of Lakewood
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Social Media
Coordinates
42.110, -79.320

Sailboats were flipped in addition to downed trees and power lines.

Thunderstorm Wind, Chautauqua

When
September 2, 12:03 PM EST
Where
Chautauqua County, 0.51 mi W of Jamestown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
42.100, -79.240

Broadcast media reported trees down in Jamestown.

Hail, Chautauqua

When
September 2, 12:07 PM EST
Where
Chautauqua County, 0.51 mi W of Jamestown
Measured
1.75 in hail
Property damage
$10,000
Crop damage
$10,000
Reported by
Broadcast Media
Coordinates
42.100, -79.240

Hail, Livingston

When
September 2, 12:44 PM EST
Where
Livingston County, 1.67 mi WNW of Caledonia
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
42.980, -77.860

Hail, Cayuga

When
September 2, 2:00 PM EST
Where
Cayuga County, 2.89 mi NE of Weedsport Whtfrds Ar
Measured
1 in hail
Property damage
$5,000
Reported by
Public
Coordinates
43.110, -76.490

Hail, Wayne

When
September 2, 3:00 PM EST
Where
Wayne County, 1.38 mi S of Red Creek
Measured
1.25 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.230, -76.730

Hail, Wayne

When
September 2, 3:05 PM EST
Where
Wayne County, 1.01 mi E of North Wolcott
Measured
1 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
43.280, -76.780

Hail, Oswego

When
September 2, 3:11 PM EST
Where
Oswego County, 0.69 mi S of Southwest Oswego
Measured
1.25 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.410, -76.580

Hail, Wayne

When
September 2, 3:12 PM EST
Where
Wayne County, 0.5 mi E of Red Creek
Measured
1.25 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
43.250, -76.720

Thunderstorm Wind, Oswego

When
September 2, 3:15 PM EST
Where
Oswego County, Hannibal
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.320, -76.580

Law enforcement reported trees and wires down.

Hail, Oswego

When
September 2, 3:16 PM EST
Where
Oswego County, 1.66 mi ESE of Oswego
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.460, -76.500

Thunderstorm Wind, Oswego

When
September 2, 3:16 PM EST
Where
Oswego County, 1.66 mi ESE of Oswego
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
43.460, -76.500

A SKYWARN spotter reported trees and wires down.

Thunderstorm Wind, Cayuga

When
September 2, 3:17 PM EST
Where
Cayuga County, Sterling
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.330, -76.650

Law enforcement reported trees and wires down.

Hail, Oswego

When
September 2, 3:18 PM EST
Where
Oswego County, 1.66 mi ESE of Oswego
Measured
1 in hail
Property damage
$5,000
Reported by
Public
Coordinates
43.460, -76.500

Thunderstorm Wind, Oswego

When
September 2, 3:21 PM EST
Where
Oswego County, 1.66 mi ESE of Oswego
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
43.460, -76.500

A trained spotter reported trees and wires down in Oswego.

Thunderstorm Wind, Oswego

When
September 2, 3:35 PM EST
Where
Oswego County, 0.69 mi N of Granby Center
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.330, -76.470

Law enforcement reported trees and wires down.

Hail, Wayne

When
September 2, 3:35 PM EST
Where
Wayne County, 2.61 mi ESE of Marion
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.140, -77.150

Thunderstorm Wind, Cayuga

When
September 2, 3:36 PM EST
Where
Cayuga County, 0.69 mi S of Cato
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.160, -76.580

Law enforcement reported trees and wires down.

Thunderstorm Wind, Oswego

When
September 2, 3:39 PM EST
Where
Oswego County, Palermo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.370, -76.280

Law enforcement reported trees and wires down.

Thunderstorm Wind, Oswego

When
September 2, 3:49 PM EST
Where
Oswego County, 0.85 mi NW of Albion Center
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.490, -76.060

Law enforcement reported trees and wires down.

Thunderstorm Wind, Oswego

When
September 2, 4:08 PM EST
Where
Oswego County, West Monroe
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.280, -76.070

Law enforcement reported trees and wires down.

Thunderstorm Wind, Oswego

When
September 2, 4:20 PM EST
Where
Oswego County, Redfield
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.530, -75.830

Law enforcement reported trees and wires down.

Thunderstorm Wind, Lewis

When
September 2, 4:35 PM EST
Where
Lewis County, 0.5 mi W of Turin
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.630, -75.410

Law enforcement reported trees and wires down.

Thunderstorm Wind, Lewis

When
September 2, 4:40 PM EST
Where
Lewis County, 0.5 mi W of Greig
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.680, -75.360

Law enforcement reported trees and wires down.

Thunderstorm Wind, Lewis

When
September 2, 4:40 PM EST
Where
Lewis County, 0.5 mi W of Turin
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.630, -75.410

Law enforcement reported trees and wires down.

Thunderstorm Wind, Lewis

When
September 2, 4:45 PM EST
Where
Lewis County, 0.5 mi W of Greig
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.680, -75.360

Law enforcement reported trees and wires down.

Thunderstorm Wind, Lewis

When
September 2, 4:45 PM EST
Where
Lewis County, 0.5 mi W of Lyonsdale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.620, -75.310

Law enforcement reported trees and wires down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478871, 478872, 478873, 478874, 478875, 478876, 478877, 478878, 478879, 478880, 478881, 478882, 478883, 478884, 478885, 478886, 478887, 478888, 478889, 478890, 478891, 478892, 478894, 478893, 478895, 478896, 478897, 478898, 478899, 478900, 478901, 478902, 478903.